Alert archive / Oregon / Hurricane Force Wind Warnings in 2016

Hurricane Force Wind Warning 1, NWS Medford, OR

March 9, 2016

NWS Medford, OR issued this hurricane force wind warning at Mar 9, 2016, 9:26 AM PST. It took effect at Mar 9, 2016, 3:02 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2016, 9:26 AM PST (17:26 UTC)
In effect from
Mar 9, 2016, 3:02 PM PST
Expired
Mar 10, 2016, 2:43 AM PST
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

601 
WHUS76 KMFR 091726
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
926 AM PST WED MAR 9 2016

...WIDESPREAD STORM FORCE WINDS WITH BRIEF PERIODS OF HURRICANE
FORCE WIND GUSTS AND VERY DANGEROUS SEAS THIS AFTERNOON INTO
TONIGHT...

AN OFFSHORE STORM SYSTEM WILL RAPIDLY DEEPEN THROUGH THIS EVENING
AS IT MOVES NORTH TOWARDS VANCOUVER ISLAND... CANADA. THIS STORM
WILL SEND A STRONG COLD FRONT THROUGH THE WATERS THIS EVENING
BRINGING WIDESPREAD STORM FORCE WINDS WITH PERIODS OF HURRICANE
FORCE WINDS AND VERY DANGEROUS SEAS. WINDS AND SEAS ARE EXPECTED
TO DIMINISH THURSDAY NIGHT INTO FRIDAY MORNING...BUT A NEW SERIES
OF STRONG STORMS ARE EXPECTED THIS WEEKEND. MARINERS ARE URGED TO
EXERCISE EXTREME CAUTION OR REMAIN IN PORT UNTIL THIS PERIOD OF
STORMY WEATHER ENDS.

PZZ350-370-100630-
/O.CON.KMFR.SC.Y.0032.000000T0000Z-160309T1800Z/
/O.CON.KMFR.SR.W.0006.160309T1800Z-160310T0900Z/
/O.NEW.KMFR.HF.W.0001.160310T0200Z-160310T0700Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
926 AM PST WED MAR 9 2016

...HURRICANE FORCE WIND WARNING IN EFFECT FROM 6 PM TO 11 PM PST
THIS EVENING...
...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT FROM 6 PM TO 11 PM PST
THIS EVENING. 

* WINDS: SOUTH HURRICANE FORCE WINDS 45-55 KTS WITH GUSTS TO 75
  KTS THIS AFTERNOON AND EVENING.

* SEAS: WIND DRIVEN EXCEEDING 20 FEET TO PEAK THIS EVENING.

* AREAS AFFECTED: ALL AREAS WILL FEATURE STORM FORCE WINDS... WITH
  A NARROW BAND OF HURRICANE FORCE WINDS BETWEEN 8 NM AND 15 NM
  BEYOND SHORE NORTH OF CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A HURRICANE FORCE WIND WARNING MEANS HURRICANE FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL
VESSELS SHOULD REMAIN IN PORT...OR TAKE SHELTER AS SOON AS
POSSIBLE.

&&

$$

PZZ356-376-100630-
/O.CON.KMFR.SC.Y.0032.000000T0000Z-160309T1800Z/
/O.CON.KMFR.SR.W.0006.160309T1800Z-160310T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
926 AM PST WED MAR 9 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY...

* WINDS: SOUTH STORM FORCE WINDS 45-55 KTS WITH GUSTS TO 60 KTS
  BEGINNING THIS AFTERNOON.

* SEAS: DANGEROUS WIND DRIVEN SEAS EXCEEDING 20 FEET PEAKING THIS
  EVENING. 

* AREAS AFFECTED: ALL AREAS WILL FEATURE STORM FORCE WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
797 
WHUS76 KMFR 092302
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PST WED MAR 9 2016

...WIDESPREAD STORM FORCE WINDS WITH BRIEF PERIODS OF HURRICANE
FORCE WIND GUSTS AND VERY DANGEROUS SEAS THIS AFTERNOON INTO
TONIGHT...

AN OFFSHORE STORM SYSTEM WILL RAPIDLY DEEPEN THROUGH THIS EVENING
AS IT MOVES NORTH TOWARDS VANCOUVER ISLAND... CANADA. THIS STORM
WILL SEND A STRONG COLD FRONT THROUGH THE WATERS THIS EVENING
BRINGING WIDESPREAD STORM FORCE WINDS WITH PERIODS OF HURRICANE
FORCE WINDS AND VERY DANGEROUS SEAS. WINDS AND SEAS ARE EXPECTED
TO DIMINISH THURSDAY NIGHT INTO FRIDAY MORNING...BUT A NEW SERIES
OF STRONG STORMS ARE EXPECTED THIS WEEKEND. MARINERS ARE URGED TO
EXERCISE EXTREME CAUTION OR REMAIN IN PORT UNTIL THIS PERIOD OF
STORMY WEATHER ENDS.

PZZ356-101215-
/O.EXB.KMFR.HF.W.0001.160309T2302Z-160310T1200Z/
/O.EXT.KMFR.SR.W.0006.000000T0000Z-160310T1200Z/
/O.NEW.KMFR.SE.W.0028.160310T1200Z-160311T0000Z/
/O.NEW.KMFR.SW.Y.0039.160311T0000Z-160312T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
302 PM PST WED MAR 9 2016

...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 4 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 4 PM PST
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM
THURSDAY TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY.
A HURRICANE FORCE WIND WARNING HAS ALSO BEEN ISSUED. THIS
HURRICANE FORCE WIND WARNING IS IN EFFECT UNTIL 4 AM PST
THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT FROM 4 PM THURSDAY TO 10 PM PST FRIDAY. 

* WINDS: SOUTH HURRICANE FORCE WINDS 45-55 KTS WITH GUSTS TO 75 
  KTS THIS AFTERNOON AND EVENING. 

* SEAS: WIND DRIVEN EXCEEDING 25 FEET TO PEAK THIS EVENING...LOWERING
  TO A PRIMARY MIX OF WEST SWELL DOMINATED SEAS AROUND 15 FEET
  EARLY THURSDAY MORNING.

* AREAS AFFECTED: ALL AREAS WILL FEATURE STORM FORCE WINDS... WITH
  A NARROW BAND OF HURRICANE FORCE WINDS BETWEEN 8 NM AND 20 NM
  BEYOND SHORE FROM PORT ORFORD NORTH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A HURRICANE FORCE WIND WARNING MEANS HURRICANE FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL
VESSELS SHOULD REMAIN IN PORT...OR TAKE SHELTER AS SOON AS
POSSIBLE.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-101215-
/O.EXT.KMFR.HF.W.0001.160309T2302Z-160310T1200Z/
/O.EXT.KMFR.SR.W.0006.000000T0000Z-160310T1200Z/
/O.NEW.KMFR.SE.W.0028.160310T1200Z-160311T0000Z/
/O.NEW.KMFR.SW.Y.0039.160311T0000Z-160312T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
302 PM PST WED MAR 9 2016

...HURRICANE FORCE WIND WARNING NOW IN EFFECT UNTIL 4 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 4 PM PST
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM
THURSDAY TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
4 PM THURSDAY TO 10 PM PST FRIDAY. 

* WINDS: SOUTH HURRICANE FORCE WINDS 45-55 KTS WITH GUSTS TO 75 
  KTS THIS AFTERNOON AND EVENING. 

* SEAS: WIND DRIVEN EXCEEDING 26 FEET TO PEAK THIS
  EVENING...LOWERING TO A PRIMARY MIX OF WEST SWELL DOMINATED SEAS
  AROUND 15 FEET EARLY THURSDAY MORNING.

* AREAS AFFECTED: ALL AREAS WILL FEATURE STORM FORCE WINDS... WITH
  A NARROW BAND OF HURRICANE FORCE WINDS BETWEEN 8 NM AND 20 NM
  BEYOND SHORE NORTH OF CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A HURRICANE FORCE WIND WARNING MEANS HURRICANE FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL
VESSELS SHOULD REMAIN IN PORT...OR TAKE SHELTER AS SOON AS
POSSIBLE.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-101215-
/O.EXT.KMFR.SR.W.0006.000000T0000Z-160310T1200Z/
/O.NEW.KMFR.SE.W.0028.160310T1200Z-160311T0000Z/
/O.NEW.KMFR.SW.Y.0039.160311T0000Z-160312T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
302 PM PST WED MAR 9 2016

...STORM WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 4 PM PST
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM
THURSDAY TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
4 PM THURSDAY TO 10 PM PST FRIDAY. 

* WINDS: SOUTH STORM FORCE WINDS 45-55 KTS WITH GUSTS TO 60 KTS 
  BEGINNING THIS AFTERNOON. 

* SEAS: DANGEROUS WIND DRIVEN SEAS EXCEEDING 25 FEET PEAKING THIS
  EVENING...LOWERING TO A PRIMARY MIX OF WEST SWELL DOMINATED
  SEAS AROUND 15 FEET EARLY THURSDAY MORNING.

* AREAS AFFECTED: ALL AREAS WILL FEATURE STORM FORCE WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
007 
WHUS76 KMFR 101043
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
243 AM PST THU MAR 10 2016

...HAZARDOUS SEAS CONTINUE THROUGH THE MORNING...

.HAZARDOUS VERY STEEP SEAS AND GUSTY WINDS CONTINUE THIS MORNING
BEHIND A STRONG FRONT. WINDS AND SEAS ARE EXPECTED TO DIMINISH
TONIGHT INTO FRIDAY MORNING...BUT A NEW SERIES OF STRONG STORMS
ARE EXPECTED THIS WEEKEND. MARINERS ARE URGED TO EXERCISE EXTREME
CAUTION OR REMAIN IN PORT UNTIL THIS PERIOD OF STORMY WEATHER
ENDS.

PZZ350-370-102345-
/O.CAN.KMFR.HF.W.0001.000000T0000Z-160310T1200Z/
/O.NEW.KMFR.GL.W.0022.160310T1043Z-160310T1400Z/
/O.CAN.KMFR.SR.W.0006.000000T0000Z-160310T1200Z/
/O.EXT.KMFR.SE.W.0028.160310T1043Z-160311T0000Z/
/O.EXT.KMFR.SW.Y.0039.160311T0000Z-160311T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
243 AM PST THU MAR 10 2016

...GALE WARNING IN EFFECT UNTIL 6 AM PST THIS MORNING...

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 PM THIS AFTERNOON...

* WINDS: SOUTHWEST GALES 30 TO 35 KT THIS MORNING DECREASING TO 20
  TO 25 KT LATER THIS MORNING. 

* SEAS: WIND DRIVEN 20 TO 22 FEET EARLY THIS MORNING...LOWERING
  TO A PRIMARY MIX OF WEST SWELL DOMINATED SEAS AROUND 18 FEET
  LATER THIS MORNING.

* AREAS AFFECTED: GALES WILL AFFECT AREAS BEYOND 6NM FROM SHORE
  FROM CAPE ARAGO NORTHWARD THIS MORNING...WITH VERY STEEP
  HAZARDOUS SEAS AFFECTING ALL OTHER AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-102345-
/O.CAN.KMFR.HF.W.0001.000000T0000Z-160310T1200Z/
/O.CAN.KMFR.SR.W.0006.000000T0000Z-160310T1200Z/
/O.EXT.KMFR.SE.W.0028.160310T1043Z-160311T0000Z/
/O.EXT.KMFR.SW.Y.0039.160311T0000Z-160311T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
243 AM PST THU MAR 10 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM PST THIS
AFTERNOON UNTIL 10 AM PST FRIDAY MORNING...

* WINDS: SOUTHWEST 15-20 KT SOUTH OF PORT ORFORD AND 20-25 KT NEAR
  CAPE BLANCO.

* SEAS: WIND DRIVEN 18 TO 20 FEET EARLY THIS MORNING...LOWERING TO
  A PRIMARY MIX OF WEST SWELL DOMINATED SEAS AROUND 18 FEET LATER
  THIS MORNING. SEAS WILL SUBSIDE TO AROUND 14 FEET BY LATE AFTERNOON.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY VERY STEEP
  HAZARDOUS SEAS INTO THE EARLY AFTERNOON.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-102345-
/O.CAN.KMFR.SR.W.0006.000000T0000Z-160310T1200Z/
/O.EXT.KMFR.SE.W.0028.160310T1043Z-160311T0000Z/
/O.EXT.KMFR.SW.Y.0039.160311T0000Z-160311T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
243 AM PST THU MAR 10 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM PST THIS
AFTERNOON UNTIL 10 AM PST FRIDAY MORNING...

* WINDS: SOUTHWEST 20-25 KT THIS MORNING.

* SEAS: WIND DRIVEN 18 TO 20 FEET EARLY THIS MORNING...LOWERING TO
  A PRIMARY MIX OF WEST SWELL DOMINATED SEAS AROUND 18 FEET LATER
  THIS MORNING. SEAS WILL SUBSIDE TO AROUND 14 FEET BY LATE AFTERNOON.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY VERY STEEP
  HAZARDOUS SEAS INTO THE EARLY AFTERNOON.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this hurricane force wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hurricane force wind warning went out at Mar 9, 5:33 AM PST, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 9, 5:33 AM PST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
533 AM PST WED MAR 9 2016

DISCUSSION...THERE WILL BE VERY STRONG SOUTHERLY WINDS THIS
AFTERNOON INTO THURSDAY MORNING. PEAK GUSTS OF 50 TO 80 MPH ARE
EXPECTED ACROSS MUCH OF THE AREA WITH STRONGEST WINDS IN THE
TYPICAL LOCATIONS...AT THE COAST...OVER THE MOUNTAINS...IN THE
SHASTA VALLEY AND ACROSS THE EAST SIDE INCLUDING THE SUMMER LAKE
AREA IN PARTICULAR. A SURFACE LOW IS CENTERED NEAR 41N 136W AND
WILL RAPIDLY DEEPEN INTO TONIGHT AS IT TRACKS NORTHEAST TOWARD THE
NORTHWESTERN END OF VANCOUVER ISLAND. THIS WILL BE A POWERFUL
STORM WITH THE POTENTIAL FOR POWER OUTAGES AND DIFFICULT TRAVEL
FOR HIGH PROFILE VEHICLES. THE TIMING OF THE ASSOCIATED COLD FRONT
WILL BRING PEAK WIND GUSTS BETWEEN 10 PM THIS EVENING AND 4 AM
EARLY THURSDAY MORNING. A HIGH WIND WARNING CONTINUES FOR THE
COAST WHILE THE HIGH WIND WATCHES FOR THE SHASTA
VALLEY...MOUNTAINS AND EAST SIDE HAVE BEEN UPGRADED TO WARNING
STATUS. THERE IS ALSO A WIND ADVISORY FOR MUCH OF THE REMAINDER OF
THE AREA. THIS FRONT WILL ALSO BRING MODERATE TO HEAVY
PRECIPITATION WITH THE HIGHEST QPF AMOUNTS EXPECTED IN CURRY AND
SISKIYOU COUNTIES.

FIRST...A WARM FRONT WILL CONTINUE TO LIFT NORTH-NORTHEAST ACROSS
OUR AREA THIS MORNING WITH LIGHT TO MODERATE RAIN. ISOLATED TO
SCATTERED LIGHT SHOWERS WILL FOLLOW THIS AFTERNOON INTO THIS
EVENING BEFORE THE COLD FRONT TRACKS INLAND LATE THIS EVENING
INTO THURSDAY MORNING. THE EXCEPTION TO AFTERNOON AND EVENING
SHOWERS IS THAT DOWNSLOPE WINDS WILL PREVENT PRECIPITATION IN THE
ROGUE AND SHASTA VALLEYS AND ALSO LIMIT ACTIVITY IN THE UMPQUA
VALLEY. THE SNOW LEVEL WILL RISE TO AROUND 8000 FEET TODAY THEN
DECREASE TO AROUND 5500 FEET OVERNIGHT.

THE PATTERN WILL REMAIN ACTIVE DURING THE NEXT WEEK THOUGH THE
FOLLOWING STORMS DO NOT LOOK TO BE AS STRONG AS THE STORM TONIGHT.
THE COLD FRONT WILL EXIT INTO EASTERN OREGON ON THURSDAY WITH A
TRAILING SURFACE TROUGH TO BRING A HIGH PROBABILITY OF LIGHT
PRECIPITATION WITH A SNOW LEVEL REMAINING AROUND 5000 TO 5500
FEET.

A BRIEF BREAK IS EXPECTED THURSDAY NIGHT THEN THE NEXT FRONT ON
FRIDAY WILL ONCE AGAIN PRODUCE THE HIGHEST QPF AT THE SOUTHERN
OREGON COAST INTO SISKIYOU COUNTY WITH A FOCUS ON
CALIFORNIA...ESPECIALLY CENTRAL AND SOUTHERN CALIFORNIA.

ANOTHER BRIEF BREAK FRIDAY EVENING WILL BE FOLLOWED BY A STRONGER
FRONT ON SATURDAY INTO SATURDAY NIGHT WITH MODERATE TO HEAVY
PRECIPITATION AND ANOTHER EPISODE OF STRONG GUSTY SOUTHERLY WINDS.

COLDER BUT WEAKER DISTURBANCES IN A WESTERLY FLOW ARE EXPECTED
SUNDAY THROUGH TUESDAY WITH THE SNOW LEVEL GENERALLY AROUND 3000
TO 3500 FEET. THERE IS GOOD MODEL AGREEMENT ON RIDGING LATE
TUESDAY NIGHT INTO WEDNESDAY NIGHT FOR A FULL DAY OF DRY WEATHER.

&&

.AVIATION...FOR THE 09/12Z TAF CYCLE...A WARM FRONT WILL LIFT
NORTH OF THE AREA LATE THIS MORNING WITH A MIX OF MVFR/VFR AND
PERIODS OF RAIN UNTIL THEN. PERIODS OF SNOW OR SNOW MIXED WITH RAIN
AT KLAMATH FALLS COULD LOWER CIGS TO IFR AT TIMES. TERRAIN WILL
LIKELY BE OBSCURED. BY THIS AFTERNOON MOST AREAS SHOULD SEE VFR
CONDITIONS. A STORM WILL RAPIDLY DEEPEN OFFSHORE RESULTING IN STRONG
WINDS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE ONSHORE
EARLY THURSDAY MORNING.

&&

.MARINE...UPDATED 5 AM PST WED 09 MAR 2016...A STORM WILL UNDERGO
INTENSE CYCLOGENESIS AND RAPIDLY DEEPEN OFFSHORE...REACHING 965 MB
BY EARLY THURSDAY MORNING OFF THE WASHINGTON COAST. A STRONG COLD
FRONT ALONG WITH A SHARP DIFFERENCE IN PRESSURE ACROSS THE WATERS
WILL BRING STORM FORCE WINDS AND VERY DANGEROUS SEAS LATER TODAY
INTO TONIGHT. MARINERS ARE URGED TO JUST REMAIN IN PORT DURING THIS
PERIOD OF STORMY WEATHER. WINDS AND SEAS ARE EXPECTED TO DIMINISH
LATE THURSDAY INTO FRIDAY MORNING, BUT A NEW SERIES OF STRONG STORMS
ARE EXPECTED OVER THE WEEKEND.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY
     FOR ORZ029>031.
     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST THURSDAY
     FOR ORZ021-022.
     WIND ADVISORY FROM 4 AM TO 10 AM PST THURSDAY FOR ORZ023>025.
     HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
     THURSDAY FOR ORZ021-022.
     HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY
     FOR ORZ027-028.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY FOR
     ORZ026.

CA...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY
     FOR CAZ084-085.
     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY
     FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS MORNING FOR
     PZZ350-356-370-376.
     STORM WARNING FROM 10 AM THIS MORNING TO 1 AM PST THURSDAY FOR
     PZZ350-356-370-376.

DW/RES

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:37 PM PSTHazardous Seas WarningMFR3 hr
Mar 9, 4:13 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas8 hr
Mar 9, 12:41 PM PSTHigh Surf WarningMFRCoos, Curry, Douglas17 hr
Mar 9, 3:02 PM PSTHazardous Seas WarningMFR25 hr
Mar 9, 3:02 PM PSTSmall Craft Advisory for Hazardous SeasMFR48 hr

Nearby

Hurricane Force Wind Warnings in Oregon, 2016Every hurricane force wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.